1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Suffering from depression.

Discussion in 'Other Health Conditions and Diabetes' started by EveryCloud, Aug 3, 2015.

  1. TJR56

    TJR56 Type 1 · Well-Known Member

    Messages:
    79
    Likes Received:
    79
    Trophy Points:
    58
    Back to Vitamin D/ I have had several episodes of deep depression. Seven years ago I fractured an ankle getting out of bed and a bone density test showed borderline osteoporosis so I now have Vit. D prescribed. Coincidentally or not, I have not had a depressive episode since then. All best wishes.
     
    • Like Like x 4
  2. Chas C

    Chas C Type 1 · Well-Known Member

    Messages:
    879
    Likes Received:
    471
    Trophy Points:
    123
    Might not be linked but a few years ago I was asked to start taking statins, these caused me a few side effects one of which was severe depression.

    I'd not linked it at first as it creeps up on you, but after 6 or so months being treated for depression and paying myself for counselling I decided to look up the side effects of statins, one of which is an increased chance of depression. I stopped the statins and within a week I was back to normal.
     
    • Like Like x 1
  3. Karenchq

    Karenchq Type 1 · Well-Known Member

    Messages:
    84
    Likes Received:
    58
    Trophy Points:
    58
    Depression sucks. I have been dealing with depression, anxiety and bipolar (which I feel ashamed of) for 35+ years. I have struggled for years not being able to pull myself out of it. I fight it, but sometimes I feel like giving up. Somethings that do help me are exercise, especially when I want to isolate and give up, forcing myself to do something and not isolating.
     
    • Hug Hug x 1
  4. Kip99

    Kip99 Type 1 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi - really sympathise with you and can totally relate to everything you say. Please try to keep positive (crass thing to say I know). I've been on Sertraline (type 1 for 53 years on an insulin pump) increase in dosage 12 months ago. Over the last few months however my glucose control is all over the place - almost daily severe hypos, m but from I've read, it's simply another SSRI and can equally impact on glucose control. What about an SNRI - does anyone know if these are better with fewer side affects?
     
  5. winglets

    winglets · Well-Known Member

    Messages:
    87
    Likes Received:
    2
    Trophy Points:
    28
    I'm on Mirtazapine (15mg) but recently increased dosage to 30mg. I'm still doubting its effectiveness especially after I now hear that it can cause havoc on your blood sugar levels. Anyone else know about this??
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook